Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 29, 2014, 10:24:27 PM

Login with username, password and session length


Members
  • Total Members: 23344
  • Latest: TML1991
Stats
  • Total Posts: 636608
  • Total Topics: 48318
  • Online Today: 195
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I have a question for the community!  (Read 1315 times)

0 Members and 1 Guest are viewing this topic.

Offline Enigmadave

  • Member
  • Posts: 3
I have a question for the community!
« on: February 09, 2009, 07:26:09 AM »
I was originally diagnosed in 2000 with a CD4 of 0 and my VL off the charts. I have been on the same drug regimen since being diagnosed. I just changed Dr. and one of the things they recommended was to change from my current meds(Zidovudine, Ziagen, and Sustiva) to Epzicom, Truvada, and Sustiva.
 My CD4 is 618 and I have been undetectable for nearly 6 years.  From what I have read, the only reason for changing my current regimen would be for the convenience of only taking the meds at night instead of a morning/bedtime regimen.
 I also worry about having to deal with side effects of the new regimen! I have little or no side effects from my current and wonder if the change would raise my CD4 more or would just be a negligible convenience of taaking the meds at bed.
 Anyone out there have any feedback? I am curious for others take on my dilemma!

                                                         Dave

Offline J.R.E.

  • Member
  • Posts: 7,126
  • Joined Dec-2003 Living positive, since 1985.
Re: I have a question for the community!
« Reply #1 on: February 09, 2009, 08:06:02 AM »
Hello Dave,

The combination that is suggested makes no sense to me. As far as I can tell from your post, the AZT is being dropped.

They are suggesting Epzicom ( which is a combination of Epivir and Ziagen) . They also want Truvada added, which is another combination of two drugs ( Viread and Emtriva.)


Emtriva and Epivir ( I believe) should never be used together !!

With this combination that is being suggested to you, it would put you on 1 non-nuke, and 4 nukes.

This doesn't sound right to me. But I will let the experts chime in here, and offer their suggestions.


Take care---Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 6/4/14,  t-cells are at 423, Viral load <40

 Current % is at 13% 

  
 62 years young.

Offline Peter Staley

  • Member
  • Posts: 1,337
  • Founder & Advisory Editor, AIDSmeds.com
    • AIDSmeds.com
Re: I have a question for the community!
« Reply #2 on: February 09, 2009, 08:11:50 AM »
Dave -- ditto what Ray has said.  You must have misheard the new, recommended regimen.  Epzicom is two drugs in one pill -- Ziagen and Epivir.  And Truvada is also two drugs in one pill -- Viread and Emtriva.  So you wouldn't take both of these, plus Sustiva -- that would be FIVE antivirals (way more than you need).

I'm betting your doc suggested switching to Truvada + Sustiva, OR Epzicom + Sustiva.  Most folks take Truvada instead of Epzicom because it has been shown to have fewer side effects.

Even better news..  Truvada + Sustiva has been combined into one pill called Atripla, so you'd only have to take one pill, once a day (at night).  And you'd only have to pay one co-pay at the pharmacy (saving you $$$).

Welcome to our forums!

Peter
Moderator

Offline aztecan

  • Member
  • Posts: 5,394
  • 29 years positive, 57 years a pain in the butt
Re: I have a question for the community!
« Reply #3 on: February 09, 2009, 11:03:06 AM »
Hey Dave,

Ray and Peter hit it as far as the regimen you brought up.

The only major switch is the dropping of Zidovudine for another med, as Peter said, Truvada or Epzicom coupled with Sustiva.

If you are switching for convenience, I would probably go with Atripla. But, if the twice a day regimen doesn't bother you, I really don't see any reason to switch.

I think another doctor visit and a heart to heart, or should that be HAART to HAART  ;) with the doc might be in order.

HUGS,

Mark



« Last Edit: February 09, 2009, 11:07:57 AM by aztecan »
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Enigmadave

  • Member
  • Posts: 3
Re: I have a question for the community!
« Reply #4 on: February 10, 2009, 07:27:12 AM »
Thank you for the feedback!!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.